Alert archive / Texas / Freeze Warnings in 2011

Freeze Warning 7, NWS Amarillo, TX

October 27, 201120 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this freeze warning at Oct 27, 2011, 3:00 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Oct 27, 2011, 9:00 PM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2011, 3:00 PM CDT (20:00 UTC)
In effect from
Oct 27, 2011, 9:00 PM CDT
Expired
Oct 28, 2011, 9:35 AM CDT
In force
13 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

049 
WWUS74 KAMA 272000
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
300 PM CDT THU OCT 27 2011

OKZ001>003-TXZ001>014-016>018-280400-
/O.UPG.KAMA.FZ.A.0005.111028T0400Z-111028T1500Z/
/O.NEW.KAMA.FZ.W.0007.111028T0200Z-111028T1500Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...HEREFORD...CANYON...CLAUDE
300 PM CDT THU OCT 27 2011

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT
FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 


* EVENT: TEMPERATURES ARE EXPECTED TO FALL INTO THE 24 TO 32 DEGREE
  RANGE ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES BETWEEN 9 PM
  CDT TONIGHT AND 10 AM CDT FRIDAY.

* TIMING: TEMPERATURES WILL DROP BELOW FREEZING BEGINNING AROUND 9 PM
  CDT TONIGHT AND SHOULD REMAIN BELOW FREEZING THROUGH 10 AM CDT
  FRIDAY. THE LOWEST TEMPERATURES WILL OCCUR BETWEEN 5 AM AND 8 AM
  CDT FRIDAY.

* IMPACTS...THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE
  INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM SUB
  FREEZING TEMPERATURES LATE TONIGHT INTO FRIDAY MORNING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ015-019-020-280400-
/O.NEW.KAMA.FZ.W.0007.111028T0200Z-111028T1500Z/
WHEELER-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...SHAMROCK...WHEELER...CLARENDON...
WELLINGTON
300 PM CDT THU OCT 27 2011

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT
FRIDAY. 

* EVENT...TEMPERATURES ARE EXPECTED TO FALL INTO THE 25 TO 32 DEGREE
  RANGE ACROSS THE SOUTHEAST TEXAS PANHANDLES BETWEEN 9 PM CDT
  TONIGHT AND 10 AM CDT FRIDAY.

* TIMING...TEMPERATURES WILL DROP BELOW FREEZING BEGINNING AROUND 9 PM
  CDT TONIGHT AND SHOULD REMAIN BELOW FREEZING THROUGH 10 AM CDT
  FRIDAY. THE LOWEST TEMPERATURES WILL OCCUR BETWEEN 5 AM AND 8 AM
  CDT FRIDAY.

* IMPACTS...THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE
  INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM SUB
  FREEZING TEMPERATURES LATE TONIGHT INTO FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

COCKRELL
3 follow-up statements
231 
WWUS74 KAMA 280428
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1128 PM CDT THU OCT 27 2011

OKZ001>003-TXZ001>020-281230-
/O.CON.KAMA.FZ.W.0007.000000T0000Z-111028T1500Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
1128 PM CDT THU OCT 27 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY. 

* EVENT: TEMPERATURES ARE EXPECTED TO FALL INTO THE 24 TO 32 DEGREE
  RANGE ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT.

* TIMING: TEMPERATURES WILL CONTINUE TO DROP BELOW FREEZING AND
  SHOULD REMAIN BELOW FREEZING THROUGH 10 AM CDT FRIDAY. THE LOWEST
  TEMPERATURES WILL OCCUR BETWEEN 5 AM AND 8 AM CDT FRIDAY.

* IMPACTS...THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE 
  INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM SUB 
  FREEZING TEMPERATURES LATE TONIGHT INTO FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
934 
WWUS74 KAMA 280909
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
409 AM CDT FRI OCT 28 2011

OKZ001>003-TXZ001>020-281500-
/O.CON.KAMA.FZ.W.0007.000000T0000Z-111028T1500Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
409 AM CDT FRI OCT 28 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

* EVENT: TEMPERATURES WILL BE IN THE 26 TO 32 DEGREE RANGE ACROSS ALL
  OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH MID MORNING.

* TIMING: TEMPERATURES WILL WARM TO ABOVE 32 DEGREES BY 10 AM THIS
  MORNING.

* IMPACTS...THESE TEMPERATURES WILL KILL CROPS AND OTHER SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. 

&&

$$

GOEHRING
259 
WWUS74 KAMA 281435
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
935 AM CDT FRI OCT 28 2011

OKZ001>003-TXZ001>020-281545-
/O.CAN.KAMA.FZ.W.0007.000000T0000Z-111028T1500Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
935 AM CDT FRI OCT 28 2011

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FREEZE
WARNING. 

TEMPERATURES HAVE INCREASED INTO THE LOWER TO MID 30S THIS MORNING
AND WILL CONTINUE TO QUICKLY WARM UP THROUGHOUT THE REMAINDER OF THE
MORNING. THEREFORE THE FREEZE WARNING THAT WAS IN EFFECT FOR ALL OF
THE TEXAS AND OKLAHOMA PANHANDLES IS CANCELLED.

$$

CLK

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this freeze warning went out at Oct 27, 3:00 PM CDT, 0 minutes earlier.

Area forecast discussion, Oct 27, 3:00 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
300 PM CDT THU OCT 27 2011

.DISCUSSION...
LIGHT ECHOES CONTINUING AT THIS TIME ACROSS SOUTHEASTERN PART OF
FORECAST AREA.  BY EARLY EVENING...EXPECT ALL PRECIPITATION TO HAVE
ENDED.  CLEAR SKY AND SURFACE HIGH PRESSURE RIDGE MOVING IN TONIGHT
LEAD US TO UPGRADE FREEZE WATCH TO FREEZE WARNING...AND TO INCLUDE
ALL ZONES...INCLUDING SOUTHEAST TEXAS PANHANDLE...WHICH WILL BE
CLOSE TO RIDGE AXIS.

IN SPITE OF TEMPERATURES FALLING NEAR TO NEAR SATURATION AND THE
PRESENCE OF SURFACE MOISTURE FROM RAIN AND SNOW...DO NOT ANTICIPATE
FOG DEVELOPMENT TONIGHT DUE TO WESTERLY LOW-LEVEL WINDS CIRCULATING
AROUND SURFACE RIDGE.  LATER SHIFTS WILL MONITOR.

OTHERWISE...DRY NORTHWEST FLOW ALOFT EXPECTED TO DOMINATE FOR NEXT
SEVERAL DAYS...WITH LITTLE IN THE WAY OF CLOUD COVER FORECAST.
WEAK COLD FRONTAL PASSAGE ON SUNDAY WILL BE DRY...AS WILL BE THE
WEAK COLD FRONTAL PASSAGE OF TUESDAY.  ALL POPS ZERO.  03

COCKRELL

&&

.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
DEVELOP FRIDAY THROUGH THURSDAY. EXCESSIVE WINDS ARE NOT EXPECTED.
03

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                28  54  34  68  37 /   0   0   0   0   0
BEAVER OK                  27  59  34  70  38 /   0   0   0   0   0
BOISE CITY OK              25  57  32  68  36 /   0   0   0   0   0
BORGER TX                  29  56  37  70  39 /   0   0   0   0   0
BOYS RANCH TX              30  57  35  73  37 /   0   0   0   0   0
CANYON TX                  27  55  31  71  36 /   0   0   0   0   0
CLARENDON TX               32  52  34  69  39 /   0   0   0   0   0
DALHART TX                 24  57  29  70  35 /   0   0   0   0   0
GUYMON OK                  25  59  31  71  38 /   0   0   0   0   0
HEREFORD TX                27  57  32  72  34 /   0   0   0   0   0
LIPSCOMB TX                26  57  31  68  34 /   0   0   0   0   0
PAMPA TX                   29  53  35  67  37 /   0   0   0   0   0
SHAMROCK TX                28  56  33  66  34 /   0   0   0   0   0
WELLINGTON TX              30  56  33  68  37 /   0   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING FROM 9 PM THIS EVENING TO 10 AM CDT FRIDAY FOR
     THE FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
     HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...FREEZE WARNING FROM 9 PM THIS EVENING TO 10 AM CDT FRIDAY FOR
     THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

05/03
Hazardous weather outlook, Oct 27, 1:08 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
108 PM CDT THU OCT 27 2011

OKZ001>003-TXZ001>020-280615-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
108 PM CDT THU OCT 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FREEZING OR BELOW FREEZING TEMPERATURES ARE EXPECTED TONIGHT ACROSS
ALL OF THE OKLAHOMA PANHANDLE AND ALL BUT THE FAR SOUTHEAST PARTS OF
THE TEXAS PANHANDLE. A FREEZE WATCH IS IN EFFECT BEGINNING AT 11 PM
CDT THIS EVENING FOR THESE LOCATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FREEZING OR BELOW FREEZING TEMPERATURES ARE EXPECTED THROUGH MIDDLE
FRIDAY MORNING. A FREEZE WATCH IS IN EFFECT FOR ALL OF THE OKLAHOMA
PANHANDLE AND ALL BUT THE FAR SOUTHEAST TEXAS PANHANDLE UNTIL 10 AM
CDT FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

CLK

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 3:52 AM CDTFreeze WatchAMAArmstrong, Carson, Dallam, Deaf Smith, Gray, Hansford and 11 more11 hr

Nearby

Freeze Warnings in Texas, 2011Freeze Warnings in Oklahoma, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.